Recall of Perrigo Infant Drops containing Acetaminophen, Dextromethorphan, or Pseudoephedrine
August 4, 2005
Perrigo Company has voluntarily instituted a consumer level recall of their concentrated infant oral drops. The affected products are packaged with an improperly marked dosing syringe, which has only one mark at 1.6 mL for dose measurement. Two additional marks were omitted from the syringes at 0.4 mL and 0.8 mL, which could result in inaccurate dosing or drug overdose in children under 2 years old.
The products are safe and effective when properly measured and dosed. Healthcare providers are encouraged to give parents or caregivers instructions on properly dosing the medications.
The nationwide recall affects all lot numbers of the following products:
- Cherry Flavor Infant Pain Reliever 160 mg Acetaminophen (provides acetaminophen 160 mg/1.6 mL): 0.5 ounce, 1 ounce
- Grape Flavor Infant Pain Reliever 160 mg Acetaminophen (provides acetaminophen 160 mg/1.6 mL): 0.5 ounce and 1 ounce
- Cherry Flavor Cough and Cold Infant Drops (each 1.6 mL provides acetaminophen 160 mg, dextromethorphan HBr 5 mg, and pseudoephedrine HCl 15mg): 0.5 ounce
- Cherry Flavor Decongestant and Cough Infant Drops (each 1.6 mL provides dextromethorphan HBr 5 mg and pseudoephedrine HCl 15 mg): 0.5 ounce
More information on this recall can be accessed at the following links:
- MedWatch alert:
- Perrigo Press release:
August 4, 2005; University of Utah, Drug Information Service. Copyright 2009, Drug Information Service, University of Utah, Salt Lake City, UT.